MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS
Catalog Number 9-TVLPC4F90/080
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 12/28/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a 4f amplatzer torqvue lp delivery system was selected for a procedure on (b)(6) 2023 to treat a patent ductus arteriosus (pda).It was noted that there was difficulty cannulating the right ventricle, right atrium, and pda.Resistance was observed when first attempting to cross the duct with the catheter.The decision was made to withdraw the catheter to the pulmonary artery and advance the wire to ductus arteriosus.Resistance was observed during the second attempt to enter the duct.After repositioning the wire the patient presented with hypotension and bradycardia.It was noted that multiple wire exchanges were done.Echo imaging showed a pericardial effusion and pericardiocentesis was performed.The patient continued to become hemodynamically unstable and cpr was performed.Life-saving measures were performed.The patient expired.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of hypotension, bradycardia, pericardial effusion, cardiac tamponade and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that the resistance was observed when attempting to cross the duct with the catheter.It was also noted that multiple wire exchanges were made.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: the exact cause of death is unknown, but likely is due to difficulty crossing the ductus arteriosus with a presumed injury to the ductus arteriosus resulting in bleeding with a pericardial effusion.The cause of death is procedure related and possibly related to advancing the delivery catheter across a ductus arteriosus with vasospasm.

Brand Name
AMPLATZER TORQVUE LP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18527727
Report Number2135147-2024-00274
Device Sequence Number7597395
Product Code DQY
UDI-Device Identifier00811806012926
UDI-Public00811806012926
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-TVLPC4F90/080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age27 DA
Patient SexMale